MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1108
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 06/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield triad skull clamp (a1108) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit was unable to duplicate slippage.The unit had little movement in the lock, but when the unit was put under pressure, it did not move.Since there was report of patient injury, the unit was sent to quality engineering (qe) for further investigation.Qe confirmed the findings of the service & repair report with no additional device deficiencies observed.Unrelated to the complaint issue, all worn components were replaced with new parts, and general cleaning and maintenance were performed.Root cause - evaluation found no device deficiencies that would have contributed to the reported complaint.Probable root cause of the reported complaint is improper or suboptimal placement of the skull clamp.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that the patient's head was pinned in the mayfield triad skull clamp (a1108) in supine position and was then flipped to reposition in prone position.The surgeon was holding the clamp-patients head (before connecting to the swivel adaptor) and the patient's head slipped from the clamp causing laceration.The patient's scalp was stitched and was then re-pinned in another clamp.Additional information was received as follows: 1.Was there a delay in surgery due to product problem? if yes, how long? >> yes there was delay.Approximately 30 minutes.2.Was revision/medical intervention required? if yes, what revision/medical intervention was performed? >> the clamp disengaged from the patient after they were pinned.This disengagement caused a laceration on the right parietal portion of patient's skull.[redacted] had to repair the laceration with suture.This approximately took 20 minutes.The patient then needed to be re-pinned and positioned after repair of the laceration.It took approximately 10 minutes to re-position the patient to continue on with surgery.3.Patient outcome.>> surgery was completed on patient as scheduled.Patient is doing fine as far as we know after surgery.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Medwatch (mw5157080) was received with subsequent information: patient's head was pinned in supine position, 3-point mayfield head holder, patient was then turned prone.Surgeon was holding the patient's head (before connecting to swivel adapter) and while positioning her with the mayfield and flexing her neck, the mayfield head holder pins slipped, resulting in a 5 cm occipital region laceration.Laceration repaired and patient's head was re-pinned in another mayfield device.Procedure continued as planned.

Brand Name
MAYFIELD TRIAD SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19760657
Report Number3004608878-2024-00079
Device Sequence Number12956407
Product Code HBL
UDI-Device Identifier10381780253518
UDI-Public10381780253518
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite